None of these side effects are listed as severe, or having a high percentage rate of overall users in the drug trials... If it is really bothersome and getting worse, you may be having overall allergic reaction due to other drugs/ie' over the counter, foods, drinks, or some other infection is brewing inside of you. I would get back with your physician and speak to him or her about this problem and see if you may be able to change to something else along the same drug family... Also call your pharmacist and see what they say as well, and hopefully you can get some relief. Blaze22
As far as affecting the taste buds, I'm not sure but ANY antibiotic can cause thrush. Thrush is an overgrowth of Candida Albicans. Normally Candida is kept in check by "good" bacteria. When we take antibiotics, they do not differentiate between "good" bacteria and "bad" bacteria-it kills them both. This can upset that balance and cause overgrowth of funguses like Candida causing thrush and vaginal yeast infections. If you have thrush, you might want to have your Dr order you some Nystatin 'swish and swallow' or Diflucan to kill the Candida. Taking probiotics or eating yogurt with live cultures while on antibiotics (or really anytime) helps keep the balance of "good" bacteria and prevent overgrowth of Candida. Once Candida is in full swing, you need an antifungal medicine like those I mentioned above.
Yes any anti b can cause thrush and I had a similar taste problem on biaxin, everything tasted like hot pepper for a couple of months after I got off of it. Pharmacist said to eat yogurt a couple of times per day til it went back to normal. Took a week or 2 but it did fix the taste problem.
- Zithromax Information for Consumers
- Zithromax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zithromax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Feb 2010 • 1 answer
Posted 23 Apr 2011 • 2 answers
Posted 26 Apr 2011 • 2 answers
Posted 24 Aug 2013 • 2 answers
Posted 10 Sep 2013 • 2 answers